Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Having kidney stones. Taken depo shots. Previous kidney stones surgically removed. Advise?

I had a child April 11. , 2012. 4weeks after I had a Depo shot (first time ever) and bled for 5months straight. I did not continue on with the shots after the first injection. In addition, within 6weeks after havin my child, I had two kidney stones in my left kidney. They were surgically removed. As of January 2013, I now have three stones back again. Two in my right and one in my left. I have heard many stories that the Depo shot may cause kidney stones. Is it possible that this one Depo shot has caused my kidney stone appearances?
Asked On : Fri, 5 Apr 2013
Answers:  1 Views:  38
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi and thank you so much for this query.
I am so sorry to hear about these recurrent stones in your kidneys.

Depo shot can cause kidney stones in people who have the tendency to form kidney stones. It does not happen to everybody. Because your occurred during your shot, it have enhanced an already existing predisposing factor to make these stone formed. Also, depo effects should have been long over after you stopped using it. Still having st0nes means we need to explore further.

Factors like not drinking much fluids, increase uric acid levels, increase blood calcium levels, hyperhomocystine levels in urine etc can all favor this. I will like you to meet with your doctor who should look for the predisposing factor(s) and address in order to prevent these recurrent stone. Please, give depo a break on this.

For now, drink large volumes of water, meet and talk out the above mentioned points with your physician. Hope this helps and provides enough information for you to make informed decisions. I wish you good health.
Dr. Ditah, MD.
Answered: Sun, 7 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor